Anyone have descreased Immune system while on ADT?

Posted by sheilazmason @sheilazmason, Apr 2 3:00pm

I am wondering if anyone who had ADT is experiencing a low level of their immune system. My husband has been getting colds much often than usual

Interested in more discussions like this? Go to the Prostate Cancer Support Group.

If I'm talking about the wrong med, please forgive me. I've been on firmagon, a hormone treatment for over a year. I haven't been getting sick so to speak. I do get blood work once a month and they can monitor my white blood cells which reflects my immune system. There are so many side effects with the different meds I just blame everything on the meds. I don't think I'm getting a cold but gets bouts of nose running like crazy, dry cough alot. Not sure I'm any help to you but was trying to be. Best to you and yours.

REPLY

@sheilazmason, good question. In general, cancer treatments can supress the immune system. Androgen deprivation therapy may suppress the immune system in some people.

I found this info, which seems to underline why @stevecando54's team monitor his lymphocytes: "First, ADT can cause infiltration of lymphocytes into the prostate, although it remains unclear whether the influx of lymphocytes is beneficial, particularly with the advent of new classes of androgen blockers." https://www.ncbi.nlm.nih.gov/pmc/articles/PMC5332936/

Sheila, did your husband also have radiation or other treatments?

REPLY
Please sign in or register to post a reply.